MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SUPER SHEATH INTRODUCER SHEATH; INTRODUCER, CATHETER

BOSTON SCIENTIFIC CORPORATION SUPER SHEATH INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number 28211
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was fractured.A 7fr x 11 cm.035 gw super sheath introducer sheath was selected for angioplasty procedure.During the procedure, it was noted that the introducer was fractured.The procedure was completed with a different device and there were no patient complications reported.
 
Additional Manufacturer Narrative
Date of event: used (b)(6) 2023 as the event date was not reported.
 
Event or Problem Description
It was reported that the device was fractured.A 7frx11 cm.035 gw super sheath introducer sheath was selected for angioplasty procedure.During the procedure, it was noted that the introducer was fractured.The procedure was completed with a different device and there were no patient complications reported.
 
Additional Manufacturer Narrative
B3 - date of event: used (b)(6) 2023 as the event date was not reported.Device evaluated by mfr: only the sheath was returned as the actual product and the broken tip was enclosed.When the returned product was inspected, it was confirmed that the sheath tube was broken at a position of about 10 mm from the sheath base.Magnifying observation was conducted on the torn-off portion.It was observed there was a breaking section on the sheath tube that might had been made by something sharp instrument.Also, it looked like the rest of the broken part was detached /torn-off when the sheath was pulled off in the procedure.The manufacturing records for the batch number (21l24b6) were reviewed and there was no abnormality or discrepancy found.We confirmed the device met the material standard, assemble process and the specification in the reviews.From the investigation of the manufacturing process and each work, it was confirmed that there had been no process that might have caused the damage on the sheath tube.There is no similar complaint of this nature with this batch number.Including this complaint, we have received 12 similar complaints during the past 205 months.They are being carefully monitored to prevent from making this kind of malfunction to happen again.No other issues were identified during the product analysis.

Brand Name
SUPER SHEATH INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
MEDIKIT COMPANY LIMITED
13-2 yushima 1-chome
bunkyo-ku tokyo 113
JA   113
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key16882244
Report Number2124215-2023-21040
Device Sequence Number20647115
Product Code DYB
UDI-Device Identifier14543527202456
UDI-Public14543527202456
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number28211
Device Catalogue Number28211
Device Lot Number21L24B6
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer08/02/2023
Initial Report FDA Received Date05/05/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown